MAUDE Adverse Event Report: MAKO SURGICAL CORP. BONE PIN, 3.2MM X 140MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. BONE PIN, 3.2MM X 140MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS
Model Number 143140
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Small end piece of work one 3.2mm x 140mm bone bin found to be missing when pins removed from femur at completion of operation.Small piece remains in patient bone.Male patient undergoing l) tka.Piece of pin remains in patient.Will require x-ray to determine position and if any further action required.No surgical delay or effect on procedure.
 
Additional Manufacturer Narrative
Reported event: small end piece of work one 3.2mm x 140mm bone bin found to be missing when pins removed from femur at completion of operation.Small piece remains in patient bone.Male patient undergoing l) tka.Piece of pin remains in patient.Will require x-ray to determine position and if any further action required.No surgical delay or effect on procedure.Product evaluation and results: as per the visual inspection from the image provided in the communication log that the broken bone pin can be confirmed.Product history review: review of the product history records indicate (b)(4) were manufactured under lot no w65361-1 and were accepted into final stock on 04/26/2019.No non-conformance were identified during inspection.Complaint history review: review of complaints in catsweb and trackwise related to p/n 143140, lot number w65361-1 shows no additional complaints related to the failure in this investigation.Conclusions: the failure mode could be confirmed via visual inspection of the image provided.If device and/or additional information become available, this investigation will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there have been no nc and capa associated with the product and failure mode reported in this event.
 
Event or Problem Description

Brand Name
BONE PIN, 3.2MM X 140MM, STERILE 2 PACK
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9378222
Report Number3005985723-2019-00847
Device Sequence Number19397651
Product Code OLO
UDI-Device Identifier00848486018146
UDI-Public00848486018146
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number143140
Device Catalogue Number143140
Device Lot NumberW65361-1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/01/2019
Supplement Date Received by Manufacturer01/22/2020
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;